Discussions that mention atenolol

Heart Disorders board


First of all thank you so much for responding. Yes I have had a holter moniter, event moniter for 30 days, echo ultrasound and 2 stress test with
pictures of my heart taken before and after. My cardiologist states that my
palpitations are more a bothersome than they are life threatening. Of coarse
I don't feel that way. He put me on the Lanoxin so that my heart won't go
into fibrillation. The last holter moniter recorded a couple of skipped beats.
And one of them was 4 in a row, so he recommended the lanoxin so that I
don't go into fibrillation. I am planning to start taking the medication tonight,
but I always plan on it and then don't do it. I still take atenolol 50mg twice
a day and enalapril 20mg once a day for my blood pressure. I also take an
aspirin 81mg a day and metformin 500mg twice a day for diabetes. I have my
diabetes and blood pressure pretty much under control but I can't get the heart palpitation under control. It is the most scariest thing. I can be having
a wonderful day and the minute my heart starts to skip beats, I get all freaked out and my day is ruined. I have gone to the hospital emergency
room on numerous occasions and by the time I get there my heart is fine. I know that it isn't my imagination, but I just don't understand why the cardiologist thinks its okay. By the way I did pass all the tests they ran.
I'll let you know if I get up the nerve to take the Lanoxin. I just want it work. I guess I will never know unless I take it.:confused: thanks
If I had to recommend one thing, I'd say take the atenolol down to only once a day, 50 mg. and see what happens. If your heartrate seems more stable take the atenolol down to 25 mg.

I say this because I find a correllation between very low blood pressure and missed beats in myself.

Basically, I'm saying, see if a slightly higher BP makes your heartbeat more dependable.
Seems to me that digitalis is a bit of an overkill.:dizzy:, especially for a benign condition. Like taking morphine because you feel a bit "down!" :D

Are you taking a magnesium supplement...one is wise.